Calculus of Variations and Geometric Measure Theory
home | mail | papers | authors | news | seminars | events | open positions | login

F. Santambrogio

A Modica-Mortola approximation for branched transport

created by santambro on 23 Mar 2009
modified on 18 Aug 2010

[BibTeX]

Published Paper

Inserted: 23 mar 2009
Last Updated: 18 aug 2010

Journal: Comptes Rendus Acad. Sci.
Volume: 348
Pages: 941-945
Year: 2010
Notes:

Warning : this paper will not appear in its first form (i.e. file GammaLong). After refusal by a journal, due to the new developments that had occurred in the meanwhile, perspectives had changed. A new paper, in collaboration with E. Oudet, presenting the approximation result together with numerics and applications to Steiner Problem, is in preparation. Anyway, I summarized the contents of the ancient versions in a shorter one (file GammaShort) in order to present the results, and this shorter version is published as a CRAS note.


Abstract:

The $M^\alpha$ energy which is usually minimized in branched transport problems among singular 1-dimensional rectifiable vector measures with prescribed divergence is approximated (and convergence is proved) by means of a sequence of elliptic energies, defined on more regular vector fields. The procedure recalls the Modica-Mortola one for approximating the perimeter, and the double-well potential is replaced by a concave power.

Keywords: Gamma-convergence, Branched transport, singular energies


Download:

Credits | Cookie policy | HTML 4.0.1 strict | CSS 2.1